AIDS Home > Combivir Overdose
As with any medication, it's possible to overdose on Combivir. The specific effects will vary based on how much was taken and if it was combined with other substances, but common symptoms include nausea and vomiting. In extreme cases, lactic acidosis and hepatic steatosis or bone marrow suppression may occur. Treatment for a Combivir overdose can include pumping the stomach and administering supportive care.
Combivir Overdose: An OverviewCombivir® (lamivudine/zidovudine) is a prescription HIV and AIDS medication. It belongs to a group of medications known as nucleoside reverse transcriptase inhibitors (NRTIs). The effects of a Combivir overdose will vary depending on a number of factors, including the Combivir dosage and whether it was taken with any food, medicines, alcohol, or street drugs.
If you happen to overdose on Combivir, seek immediate medical attention.
Symptoms of a Combivir OverdoseThe symptoms of Combivir overdose are usually just the standard side effects of Combivir, although they may be more severe. Nausea and vomiting may be expected. Serious overdose effects may include:
- Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause:
- Weakness and fatigue
- Muscle pain
- Trouble breathing
- Stomach pain
- Cold or blue hands and feet
- Dizziness or lightheadedness
- A slow or irregular heartbeat
- Persistent nausea, vomiting, and abdominal pain
- Shortness of breath
- An enlarged or tender liver
- Weight loss
- Bone marrow suppression (a decreased ability of the bone marrow to produce blood cells), which may cause:
- Unusual bruising or bleeding
- Frequent infections